Thunderstorm Wind, Obion
- When
- April 4, 10:00 PM CST to 10:05 PM CST
- Where
- Obion County, Union City
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.417, -89.050
A few trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 4, 9:43 PM CST, 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 943 PM CST FRI APR 4 2003 SEVERE THUNDERSTORM WATCH NUMBER 89 REMAINS IN EFFECT FOR THE MID SOUTH UNTIL 1 AM CST SATURDAY MORNING EXCEPT SOUTHEAST PORTIONS OF THE REGION. ZONES HAVE BEEN UPDATED ACCORDINGLY. FURTHER UPDATES WILL BE ISSUED AS NEEDED. .MEG...NONE.
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-051100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 242 PM CST FRI APR 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MIDSOUTH FROM LATE THIS AFTERNOON THROUGH TONIGHT. A COLD FRONT WILL CONTINUE TO MOVE ACROSS ARKANSAS THIS AFTERNOON AND EARLY EVENING...AND THROUGH THE MID-SOUTH TONIGHT. MOIST AND UNSTABLE AIR WILL ALLOW THE DEVELOPMENT OF THUNDERSTORMS...POSSIBLY IN THE FORM OF A SQUALL LINE...IN ADVANCE OF THE FRONT. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. THE MOST FAVORABLE TIMES FOR SEVERE WEATHER WILL BE BETWEEN 5 PM AND 11 PM ACROSS EAST ARKANSAS AND THE MISSOURI BOOTHEEL...AND BETWEEN 8 PM AND 2 AM ACROSS WEST TENNESSEE AND NORTH MISSISSIPPI. .DAYS TWO THROUGH SEVEN... THE COLD FRONT THAT MOVES THROUGH THE MID-SOUTH TONIGHT WILL RETURN NORTHWARD AS A WARM FRONT LATE SATURDAY NIGHT. LOW PRESSURE AND A COLD FRONT WILL MOVE EASTWARD THROUGH THE AREA SUNDAY AND SUNDAY NIGHT. THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SUNDAY...AND SOME STORMS COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON THROUGH TONIGHT...AND AGAIN ON SUNDAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SWC
The Paducah radar (KPAH), 77 km away, was scanning. The volume nearest the first event began at 03:59 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2003Every state in 2003This day in weather historyWarnings in Tennessee, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350678.